Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 26, 2004, 1:28 PM MDT for Chaves County, New Mexico. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 1:28 PM MDT (19:28 UTC)
- Expired
- Sep 26, 2004, 3:15 PM MDT
- In force
- 107 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 261934 AAA FFWABQ NMC005-262115- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 128 PM MDT SUN SEP 26 2004 CORRECTED EXTRA WORD IN SECOND PARAGRAPH THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 315 PM MDT * AT 116 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED AROUND A FOOT OF WATER OVER THE ROADWAY AT THE FELIX RIVER CROSSING IN HAGERMAN. WIDESPREAD MODERATE TO HEAVY RAIN IS SPREADING NORTH TO NORTHWEST ACROSS CHAVES COUNTY WITH OTHER AREAS ALONG AND SOUTH OF HIGHWAY 70 LIKELY TO SEE FLOODING. * THE EXCESSIVE RAINFALL WILL SPREAD ACROSS MUCH OF CHAVES COUNTY WITH AREAS FROM ROSWELL TO HAGERMAN POSSIBLY SEEING UP TO ONE HALF INCH OF RAIN IN THE NEXT HOUR. THIS ADDITIONAL RAINFALL WILL CONTINUE TO AGGRAVATE THE ALREADY SERIOUS FLOODING SITUATION. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3304 10474 3304 10390 3393 10392 3397 10455 $$
2 follow-up statements
000 WGUS75 KABQ 262048 FFSABQ NMC005-262115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT SUN SEP 26 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY IN NEW MEXICO UNTIL 315 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR MODERATE RAIN ALONG AND NORTH OF HIGHWAY 380. ALTHOUGH THE HEAVIEST RAIN HAS MOVED NORTH OF HAGERMAN AND DEXTER AREA WATER WILL CONTINUE TO RUNOFF INTO ALREADY SWOLLEN OR FLOODING ARROYOS AND STREAMS CONTINUING TO AGGRAVATE THE FLOODING HAZARD. ADDITIONAL HEAVY RAIN COULD MOVE INTO FROM THE SOUTH THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. TURN AROUND DO NOT DROWN. $$ GB
000 WGUS75 KABQ 262122 FFSABQ NMC005-262215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MDT SUN SEP 26 2004 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CHAVES COUNTY IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS TAPERING OFF ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. RUNOFF IS EXPECTED TO CONTINUE FOR AT LEAST THE NEXT HOUR AS MAINLY LIGHT RAIN PERSIST. ADDITIONAL MODERATE TO HEAVY RAIN MAY DEVELOP LATER THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CHAVES COUNTY UNTIL MIDNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 10:45 AM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 26, 10:45 AM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1045 AM MDT SUN SEP 26 2004 .UPDATE...SIGNIFICANT RAINFALL EVENT UNDERWAY ACROSS MUCH OF THE EAST...AND PATTERN LOOKS FAVORABLE FOR CONTINUED RAIN THROUGH AT LEAST EARLY TONIGHT. INCREASED POPS ACROSS OUR EAST-CENTRAL AND SOUTHEAST ZONES TO CATEGORICAL AND LOWERED MAX TEMPS ANOTHER COUPLE OF DEGREES THROUGHOUT THE EAST PLAINS. A BROAD AND IMPRESSIVE RAIN SHIELD OVER THE EC/SE PLAINS CONTINUES TO EXPAND WITH EMBEDDED AREAS OF MDT/HVY RAIN ROTATING N-NWWD. NO LIGHTNING BEING DETECTED ANYWHERE IN THE ENTIRE REGION. AS A RESULT...HOURLY RAINFALL RATES REMAIN UNDER ONE QUARTER OF AN INCH. CERTAINLY POTENTIAL FOR SOME RUNOFF/PONDING PROBLEMS...ESPECIALLY ACROSS CHAVES...ROOSEVELT AND CURRY COUNTIES WHERE HEAVY RAINS HAVE FALLEN PAST TWO DAYS. REALIGNED THE AXIS OF HIGHEST POPS ACROSS THE NORTHEAST WHERE THERE WILL BE A SHARP EAST-WEST GRADIENT. ACROSS THE MOUNTAINS AND WEST...HAVE LOWERED POPS ACROSS MOST OF THIS REGION WITH ISOLATED COVERAGE MOST AREAS. KEPT IN SCATTERED AREAS OF CONVECTION HIGHER TERRAIN SW AND NC. KJ && .DISCUSSION...UPPER LEVEL TROUGH PARKED OVER NM THIS AM AND WILL ONLY DRIFT SLOWLY E THROUGH MON. MAIN LOW ASSOCIATED WITH TROUGH OVER SW NM PER IR AND WV SATELLITE IMAGERY. DECENT BAND OF SHOWERS OVER SE AND EC NM DRIFTING N. ERN ZONES SHOULD BE MAIN FOCUS FOR CONVECTION TODAY...AT LEAST THIS AM...WITH ENOUGH MOISTURE AND INSTABILITY AND A LITTLE HEATING TO HELP GENERATE ISOLATED TO SCATTERED CONVECTION IN THE W THIS PM. A GRADUAL REDUCTION IN ACTIVITY FOR MON AS TROUGH SLIDES TO THE E. AGAIN THOUGH ERN ZONES FAVORED AREA WITH SCATTERED SHOWERS AND STORMS THERE...AND ISOLATED IN THE W. MODELS BRING A SURFACE FRONT S INTO THE ERN PLAINS MON AND MON NIGHT WITH E WINDS INTO THE RIO GRANDE VALLEY AS WELL MON NIGHT. THIS LIKELY TO ENHANCE PRECIP FOR TUE AND WILL ADJUST POPS UP AND TEMPS DOWN. THEN NEXT UPSTREAM TROUGH ENTERS CA TUE NIGHT AND WED. SW FLOW DEVELOPS OVER NM WITH GENERAL SLY LOW LEVEL FLOW. UNSETTLED PERIOD THUS POSSIBLE AGAIN FOR THE SECOND HALF OF THE WEEK. HAVE TRENDED SOME POPS UP AND TEMPS DOWN FOR THE WED THRU FRI PERIOD. LR GFS BRINGS ANOTHER FRONT S INTO THE STATE FRI AND FRI NIGHT WHICH COULD POTENTIALLY REPLENISH THE MOISTURE FOR NEXT WEEKEND...ESPECIALLY IN THE E. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40
Hazardous weather outlook, Sep 26, 6:00 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 26 2004 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 556 AM MDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SHOWERS AND THUNDERSTORMS OVER EASTERN NEW MEXICO CAN CONTAIN HEAVY RAIN CAPABLE OF PRODUCING MINOR FLOODING ALONG SMALL STREAMS AND CREEKS AND RAPID FLOWS IN ARROYOS...AS WELL AS RUNNING WATER THROUGH LOW WATER CROSSINGS AND ON HIGHWAYS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:06 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 114 min |
| Sep 26, 4:10 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 110 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.